MAUDE Adverse Event Report: STERIS MEXICO, S. DE R.L. DE C.V. V-PRO MAX STERILIZER

STERIS MEXICO, S. DE R.L. DE C.V. V-PRO MAX STERILIZER
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite following the reported event to inspect the v-pro max sterilizer and found the unit to be operating properly.No issues with the function or the operation of the sterilizer were identified, and the sterilizer was returned to service.The technician was informed that the employees were not wearing proper ppe, specifically gloves, while operating the v-pro max sterilizer.The v-pro max sterilizer operator manual (1-2) states, "danger - chemical injury hazard: any visible liquids in the chamber or on the load must be treated as concentrated hydrogen peroxide.Observe all hydrogen peroxide handling precautions.When handling hydrogen peroxide, wear appropriate personal protective equipment." the v-pro max operator manual (1-2) states, "ansi/aami st58, 2013, recommends using chemical-resistant gloves when using the sterilization unit." additionally, user facility personnel should ensure all instruments are properly dry prior to placement in the v-pro max sterilizer.The v-pro max operator manual, (a-1) states, "dry all items thoroughly.Ensure all moisture is removed from all internal parts (including lumens).If not, residual hydrogen peroxide may remain at cycle completion and/or a cycle abort occurs.Only dry items are to be placed in sterilization unit." the technician has performed in-service training and counseled the user facility personnel on the importance of wearing proper ppe, specifically gloves, while operating their v-pro max sterilizer and properly drying instruments prior to processing.No additional issues reported.
 
Event or Problem Description
The user facility reported that five employees obtained a burn to their hands after handling an instrument pack that was processed in their v-pro max sterilizer.The user facility did not disclose if medical treatment was sought or administered.

Brand Name
V-PRO MAX STERILIZER
Common Device Name
STERILIZER
Manufacturer (Section D)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX  67190
Manufacturer (Section G)
STERIS MEXICO, S. DE R.L. DE C.V.
avenida avante 790
parque industrial guadalupe
guadalupe, 67190
MX   67190
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19634953
Report Number3005899764-2024-00029
Device Sequence Number20599391
Product Code MLR
UDI-Device Identifier00724995206987
UDI-Public00724995206987
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Initial Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown